Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Springfield, MO

April 23, 2004Jasper County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 23, 2004, 8:06 PM CDT for Jasper County, Newton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2004, 8:06 PM CDT (01:06 UTC)
Expired
Apr 24, 2004, 2:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 240108
FFWSGF
MOC097-145-240700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 PM CDT FRI APR 23 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN MISSOURI.
  JASPER COUNTY IN MISSOURI.

* UNTIL 200 AM CDT.

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED BETWEEN TWO AND TWO AND A HALF INCHES
  OF RAIN ACROSS NORTH CENTRAL NEWTON AND SOUTH CENTRAL JASPER
  COUNTIES.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
  INCLUDE...NEOSHO...JOPLIN...WEBB CITY...SILVER CREEK...SHOAL CREEK
  DRIVE...SENECA...SARCOXIE...SAGINAW...PURCELL...ORONOGO...LEAWOOD
  AND JASPER.

ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE OVER THE NEXT SEVERAL 
HOURS AS STRONG THUNDERSTORMS WILL CONTINUE PUSHING ACROSS THESE 
ALREADY SATURATED AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3734 9411 3730 9409 3729 9407 3706 9409
          3676 9408 3678 9462 3734 9461

$$

LINDENBERG
2 follow-up statements
000 
WGUS73 KSGF 240417
FFSSGF
MOC097-145-240700-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT FRI APR 23 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 200 AM CDT FOR NEWTON AND
JASPER COUNTIES...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. THE HEAVY RAINFALL OCCURRING ACROSS NEWTON AND JASPER COUNTIES 
WAS ON TOP OF ALREADY SATURATED GROUND FROM PREVIOUS HEAVY RAIN.  
THE ADDITIONAL HEAVY RAIN WILL CONTINUE THE RUNOFF FLOODING THREAT 
FOR THE NEXT SEVERAL HOURS.

ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED OVERNIGHT AND 
INTO SATURDAY MORNING WHICH WILL CONTINUE THE FLOODING THREAT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3736 9410 3729 9410 3729 9406 3676 9408
          3678 9462 3737 9463

$$

LINDENBERG
000 
WGUS73 KSGF 240700
FFSSGF
MOC097-145-240715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT SAT APR 24 2004

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NEWTON AND JASPER 
COUNTIES WILL BE ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE IMMEDIATE FLOOD THREAT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS 
MORNING...WITH AN ONE HALF TO ONE INCH OF RAINFALL EXPECTED. A FLOOD 
WATCH REMAINS IN EFFECT THROUGH SATURDAY NIGHT. BE ALERT FOR THE 
POTENTIAL OF ADDITIONAL HEAVY RAINFALL WHICH COULD RESULT IN 
ADDITIONAL FLOODING.

LAT...LON 3734 9410 3680 9408 3679 9462 3737 9462

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 7:00 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 23, 7:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT FRI APR 23 2004

.DISCUSSION...
SHORT TERM SEVERE THREAT FOR SEVERE HAIL CONTINUES...AND HEAVY RAIN
IS CAUSING ADDTIONAL HYDROLOGICAL/FLOODING CONCERNS.

STRONG TO MARGINALLY SEVERE STORMS CONTINUE OVER THE AREA...MAINLY
OVER THE SOUTHERN TWO OR THREE TIERS OF COUNTIES. ADDITIONAL
ELEVATED SEVERE STORMS WILL CONTINUE (HAVE WARNING OUT EVEN NOW)
GIVEN DECENT VERTICAL SHEAR AND WIND VEERING WITH HEIGHT (FROM
850MB). AXIS OF MOISTURE CONVERGENCE EXTENDS FROM EAST CENTRAL OK
INTO SW MO...AND SCATTERED STORMS HAVE LINED UP ON THIS AXIS FROM
BARRY CO INTO EAST CENTRAL OK.  FLOODING PROBLEMS LOOK TO CONTINUE
INTO THE EVENING AS THE 850 FLOW INCREASES AGAIN WITH
PRESSURE/HEIGHT FALLS OVER THE CENTRAL PLAINS. THE INCREASED LOW
LEVEL FLOW MAY ALSO INCREASE THE SEVERE ELEVATED STORM THREAT AS
WELL. ALSO WORRIED ABOUT TRAINING STORMS AS THEY MOVE FROM NE OK
INTO SW MO EARLY THIS EVENING.

ANOTHER SURGE OF HEAVY RAIN IS LIKELY LATER TONIGHT INTO SATURDAY AS
THE 850MB FLOW INCREASES TO AROUND 45KTS. DEEP LAYER OF BACKED FLOW
WILL CONTINUE TO SUPPORT SOME ROTATION IN ELEVATED STORMS THROUGH
MIDDAY SATURDAY BEFORE FLOW THE STARTS TO VEER. PWATS AROUND 1.50
INCHES ON SAT ALONG WITH INCREASED DEEP SYNOPTIC SCALE LIFT...AND
INCREASED DIFFLUENT 300 MB FLOW BY EARLY SAT MORNING WILL PRODUCE
ADDTIONAL HEAVY RAINFALL. SFC WARM FRONT SHOULD LIFT NORTH AS THE
SFC LOW PASSES TO THE WEST...AND IT WILL BE INTERESTING TO SEE HOW
FAR NORTH THE WARM SECTOR CAN GET. ANTICIPATE THAT MOST OF THE
FORECAST AREA WILL BE IN THE WARM SECTOR BY LATE AFTERNOON AS A
NW-SE ORIENTED BOUNDARY MOVES THROUGH. EVEN IN THE WARM SECTOR...AM
NOT ANTICIPATING MUCH DESTABILIZATION ATTM...BUT THAT NEEDS TO BE
WATCHED CLOSELY. THE AMOUNT AND TYPE OF SEVERE WEATHER WILL BE
CLOSELY TIED TO THE AMOUNT OF AVAILABLE SOLAR INSOLATION WE CAN
GET.

FINALLY...THE SFC COLD FRONT ASSOCIATED WITH THE SFC LOW WILL PASS
THROUGH THE AREA SAT NIGHT.

&&

.AVIATION...

WILL KEEP SCATTERED CONVECTION IN THE TAFS FOR MUCH OF THE PERIOD
THROUGH SATURDAY. CEILINGS WILL VARY...BUT WILL GENERALLY KEEP
EITHER ON THE LOW END OF MVFR OR IFR THROUGH SAT MORNING.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FOR WESTERN TIER OF MO COUNTIES AND FOR SOUTHERN
MO COUNTIES ROUGHLY ALONG AND SOUTH OF HIGHWAY 60 THROUGH SUN 600 AM
CDT. SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FOR COUNTIES ALONG
AND WEST OF A LINE FROM HERMITAGE TO KIMBERLING CITY.
.KS...FLOOD WATCH FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES
UNTIL 600 AM CDT SUNDAY. SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT
FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES.

WFO SGF
Hazardous weather outlook, Apr 23, 1:00 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI APR 23 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT FRI APR 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

HEAVY RAINFALL WITH AREAS OF FLOODING LIKELY. POTENTIALLY SERIOUS
FLOODING POSSIBLE ALONG THE ARKANSAS BORDER.

SEVERE THUNDERSTORMS...WITH THE MAIN STORM THREATS LARGE HAIL AND
FREQUENT LIGHTNING. STRONG THUNDERSTORM WIND GUSTS WILL ALSO BE
POSSIBLE THIS AFTERNOON.

  AREAS AFFECTED AND TIMING:

AREAS OF FLOODING WILL BE POSSIBLE THROUGH TONIGHT...MAINLY IN
COUNTIES ALONG AND WEST OF MISSOURI STATE HIGHWAY 71...INCLUDING
EXTREME SOUTHEAST KANSAS...AND IN SOUTHERN MISSOURI ALONG AND SOUTH
OF MISSOURI STATE HIGHWAY 60.

ONGOING THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI
WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. THE BEST
CHANCE FOR SEVERE STORMS THROUGH EARLY EVENING WILL BE IN SOUTHWEST
MISSOURI AND SOUTHEAST KANSAS AS A STRONG CLUSTER OF STORMS MOVES
EAST INTO SOUTHEAST KANSAS AND WESTERN MISSOURI. THE MAIN STORM
THREAT WILL BE HAIL..HOWEVER...STRONG WINDS GUSTS WILL BE POSSIBLE
IF THE CLUSTER OF STORMS OVER EASTERN KANSAS CAN HOLD TOGETHER.

ADDTIONAL THUNDERSTORMS ARE EXPECTED LATE TONIGHT WITH THE MAIN
THREATS OF ADDITIONAL FLOODING AND LARGE HAIL.

  DISCUSSION:

HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE NORTH OF A STATIONARY
BOUNDARY OVER EASTERN OKLAHOMA AND CENTRAL ARKANSAS. ADDTIONAL HEAVY
RAIN WILL CONTINUE OVER PORTIONS OF SOUTHERN MISSOURI IN AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS.
WIDESPREAD FLOODING IS LIKELY IN COUNTIES CLOSE TO THE ARKANSAS
BORDER. A FEW OF THESE STORMS WILL ALSO BE CAPABLE OF MARGINALLY
SEVERE HAIL AND STRONG WIND GUSTS...ESPECIALLY OVER SOUTHEAST KANSAS
AND WESTERN MISSOURI AS STRONG STORMS MOVE EAST THROUGH SOUTHEAST
KANSAS.

ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR EXTREME
SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST AND SOUTHERN MISSOURI.
PERSONS PLANNING RECREATIONAL ACTIVITIES ON OZARK RIVERS AND STREAMS
SHOULD PLAN FOR PERIODS OF HEAVY RAIN...AND RAPIDLY RISING AND SWIFT
RUNNING WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN OVER CENTRAL TEXAS LATER
TODAY AND MOVE NORTH INTO EASTERN KANSAS BY MIDDAY SATURDAY. WARM AND
MOIST AIR WILL CONTINUE TO SPREAD NORTHWARD INTO THE AREA SATURDAY.
SEVERE STORMS WILL BE POSSIBLE. THE SEVERE WEATHER CHANCES WILL BE
DEPENDENT ON THE AMOUNT OF INSTABILITY THAT CAN OCCUR DURING THE DAY.
EVEN IF MODEST INSTABILITY CAN OCCUR...FORECAST WIND PROFILES
INDICATE THAT SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITH STRONG
WINDS AND LARGE HAIL THE MAIN THREATS.

THE ADDTIONAL RAINFALL SATURDAY AND SATURDAY NIGHT WILL AGGRAVATE AN
ALREADY SERIOUS FLOODING THREAT...ESPECIALLY OVER EXTREME SOUTHERN
MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING OVER
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...MAINLY WEST OF A LINE FROM
OSCEOLA TO CASSVILLE. LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
PERSONNEL ARE ALSO URGED TO RELAY FLOOD REPORTS TO THE NATIONAL
WEATHER SERVICE.

DSA

In the hours before

Local storm report, Apr 23, 5:11 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT FRI APR 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLASH FLOOD      MONETT                  36.92N 93.92W
04/23/2004                   BARRY              MO   BROADCAST MEDIA

            KELLY CREEK IN MONETT NEAR BANK FULL.  REPORT FROM KRMO
            RADIO.

AL
Local storm report, Apr 23, 5:21 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT FRI APR 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       5 E MONETT              36.92N 93.83W
04/23/2004  3.03 INCH        BARRY              MO   CO-OP OBSERVER

AL
Local storm report, Apr 23, 6:38 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT FRI APR 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            (UMN)MONETT             36.88N 93.90W
04/23/2004                   BARRY              MO   LAW ENFORCEMENT

            H HIGHWAY FLOODED

MMT
Local storm report, Apr 23, 7:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT FRI APR 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FLOOD            MT VERNON               37.10N 93.83W
04/23/2004                   LAWRENCE           MO   TRAINED SPOTTER

            STANDING WATER ON FARM ROAD 2150 SOUTH OF ROUTE 60.

AL
Local storm report, Apr 23, 7:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT FRI APR 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            HURLEY                  36.93N 93.50W
04/23/2004                   STONE              MO   FIRE DEPT/RESCUE

            WATER RESCUE FOR 2 PEOPLE.

AL
Special weather statement, Apr 23, 7:44 PM CDT, 22 minutes before
KSZ097-101-MOZ077-088>090-093>095-101>104-010000-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT FRI APR 23 2004

KSZ097-101-MOZ077-088>090-093>095-101>104-240700-
BARRY-BARTON-CHEROKEE-CHRISTIAN-CRAWFORD-DADE-GREENE-JASPER-LAWRENCE-
MCDONALD-NEWTON-STONE-TANEY-
INCLUDING THE CITIES OF...BRANSON...JOPLIN...MONETT...MOUNT VERNON...
NEOSHO...OZARK...PITTSBURG AND SPRINGFIELD.
744 PM CDT FRI APR 23 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 114...IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...CHRISTIAN...DADE...GREENE...JASPER...LAWRENCE...
MCDONALD...NEWTON...STONE AND TANEY.

IN KANSAS:

CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...
JOPLIN...MONETT...MOUNT VERNON...NEOSHO...OZARK...PITTSBURG AND
SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:06 PM CDTSevere Thunderstorm WarningSGFNewton39 min
Apr 23, 7:43 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald62 min
Apr 23, 7:48 PM CDTSevere Thunderstorm WarningSGFJasper, Newton57 min
Apr 23, 7:50 PM CDTFlash Flood WarningSGFBarry, Stone6 hr
Apr 23, 9:53 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper82 min
Apr 23, 9:56 PM CDTSevere Thunderstorm WarningSGFLawrence34 min
Apr 23, 10:13 PM CDTFlash Flood WarningSGFBarton6 hr
Apr 23, 10:27 PM CDTFlash Flood WarningSGFLawrence6 hr
Apr 23, 11:14 PM CDTSevere Thunderstorm WarningSGFDade76 min
Apr 23, 11:57 PM CDTSevere Thunderstorm WarningSGFGreene78 min
Apr 24, 12:04 AM CDTSevere Thunderstorm WarningSGFPolk71 min
Apr 24, 12:54 AM CDTFlash Flood WarningSGFTaney6 hr
Apr 24, 2:45 AM CDTFlash Flood WarningSGFOzark6 hr
Apr 24, 4:06 AM CDTFlash Flood WarningSGFHowell6 hr

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.